FROM OUR EXPERTS
When my hands and feet started hurting about a year after I finished chemo, my oncologist said I had, " Taxol toes ." She went on to explain that a more accurate term is peripheral neuropathy, which means nerve damage in the extremities--hands and feet.
My hands and feet felt like they were asleep. I frequently dropped things, and I had trouble walking on uneven terrain and steps because I wasn't getting accurate information from my nerves. For some people neuropathy can be severe enough that they have to go on disability.
If you are going to be taking a taxane chemo drug like Taxol or Taxotere , you should ask your oncologist about possible precautions to reduce the chances of getting peripheral neuropathy.
The Mayo Clinic suggests eating a diet rich in Vitamin B-12 foods like meats, fish, eggs, and fortified cereals. Some oncologists prescribe B vitamins, but be sure to talk to your oncologist before taking any supplements because sometimes they can interfere ...
In the time leading up to hip replacement surgery, you were looking forward to living pain free. But now months after the surgery, you are disappointed with your reality of living with ongoing pain or even worse pain than you had before. What went wrong? Why aren’t you experiencing the pain-free life that you dreamed of? A few things can be going wrong and preventing you from the best possible results after the replacement of your hip.
First and foremost, you might be caught in a painful triad of arthritis involving both the hips and the spine. Replacing one or both hips does not solve the back pain. And fusing the back does not solve the hip pain. The hip-spine connection is frequently encountered in the elderly because all of these parts have deteriorated over time. 1 Sometimes hip arthritis is misdiagnosed as low back pain. Sometimes low back pain is misdiagnosed as hip arthritis. And many times both are seen together in the same person. Even someone who has had t...
Full Question: Have you ever heard that migraines can cause numbness to the left side of the body, starting in the feet and moving up the leg to the arm and face? Is Prednisone good for the pain of migraines? Thank you Patsy. Answer: Dear Patsy; Tingling or numbness can be symptoms of Migraine. You really need to discuss this with your doctor as numbness during a Migraine can make a difference in the type of treatment that is best for you. Prednisone and similar steroids aren't generally prescribed for the pain of a single Migraine, but a "dosepack" is often prescribed to help break an extended Migraine. With a dosepack, you start at a higher dosage and reduce it daily over a period of about a week. Good luck, John Claude Krusz and Teri Robert If you need to find a headache and Migraine specialist, please see our listing of patient recommended specialists . Another good source of information and support is our forum . To post to th...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.